Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 69, NWS Shreveport, LA

March 25, 2000Caddo Parish, Louisiana; Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2000, 10:13 PM CST for Caddo Parish, Louisiana; Harrison County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2000, 10:13 PM CST (04:13 UTC)
Expired
Mar 25, 2000, 11:00 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Caddo Parish, LA, Harrison County, TX

The radar

The Shreveport radar (KSHV), 30 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 260415
SVRSHV
LAC017-TXC203-260500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARRISON COUNTY IN TEXAS
  SOUTHERN CADDO PARISH IN LOUISIANA

* UNTIL 1100 PM CST

* AT 1013 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF GREENWOOD...
  OR ABOUT 14 MILES WEST OF SHREVEPORT...MOVING EAST AT 10 MPH. 
  ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST NORTHEAST OF MARSHALL.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. 
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN CADDO PARISH IN LOUISIANA
  EASTERN HARRISON COUNTY IN TEXAS
UNTIL 1100 PM CST.

LAT...LON 326r7 9430 3249 9436 3228 9387 3246 9375

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 8:50 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 25, 8:50 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST SAT MAR 25 2000

UPDATED THE ZONES TO REMOVE THE WATCH BOX HEADLINES. ALSO LOWERED
POPS ACROSS ALMOST THE ENTIRE AREA AS C5ONVECTIVE ACTIVITY HAS
DECREASED IN COVERAGE.     05

.SHV...NONE.

In the hours before

Local storm report, Mar 25, 4:24 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CST SAT MAR 25 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0210 PM    IDABEL                    OK   .75 INCH HAIL
03/25/00   MCCURTAIN                      REPORT FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Mar 25, 8:29 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CST FRI MAR 24 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0210 PM    IDABEL                    OK   .75 INCH HAIL
03/25/00   MCCURTAIN                      REPORT FROM LAW
                                          ENFORCEMENT.

0615 PM    12 SSE SHREVEPORT         LA   .75 INCH HAIL
03/25/00   CADDO                          ALONG HWY 1
                                          REPORT FROM LAW
                                          ENFORCEMENT.

0630 PM    1 S HOWARD                LA   WIND DAMAGE 
03/25/00   RED RIVER                      TREES DOWN ALONG HWY 1

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:16 PM CSTSevere Thunderstorm WarningSHVDe Soto44 min
Mar 25, 9:06 PM CSTSevere Thunderstorm WarningSHVCaddo39 min
Mar 25, 9:16 PM CSTSevere Thunderstorm WarningSHVHarrison44 min
Mar 26, 3:36 AM CSTSevere Thunderstorm WarningSHVCherokee39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.